MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ALUMINA V40-FEMORAL HEAD 32MM, -4MM NK; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ALUMINA V40-FEMORAL HEAD 32MM, -4MM NK; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6565-0-032
Medical Device Problem Codes Component Incompatible (1108); Mechanical Problem (1384)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The v40 femoral head was very loose after installed.Finally, the surgeon used 32+0mm femoral head to finish medical procedure.
 
Additional Manufacturer Narrative
An event regarding size/fit issue involving a ceramic head was reported.The event was not confirmed.Method & results: device evaluation and results: the head was returned for evaluation, black marks are visible on the outer surface and inner taper of the head.Clinician review: no medical records were received for review with a clinical consultant.Device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: an event regarding size/fit issue involving a ceramic head was reported.The event cannot be confirmed as insufficient information was provided.The head was returned for evaluation, black marks are visible on the outer surface and inner taper of the head consistence with attempted implantation and explantation damage.Further information such as images /video of the device taken when the event occurred as well as primary operative reports are required to confirm the event and determine a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
The v40 femoral head was very loose after installed.Finally, the surgeon used 32+0mm femoral head to finish medical procedure.Update: the complaint issue result in patient's leg length discrepancy.

Brand Name
ALUMINA V40-FEMORAL HEAD 32MM, -4MM NK
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9278433
Report Number0002249697-2019-03686
Device Sequence Number11360006
Product Code JDI
UDI-Device Identifier04546540390479
UDI-Public04546540390479
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue Number6565-0-032
Device Lot Number52441103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2019
Initial Date Received by Manufacturer 10/09/2019
Supplement Date Received by Manufacturer12/11/2019
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date01/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;